Alert archive / Mississippi / Flash Flood Warnings in 2012

Flash Flood Warning 7, NWS New Orleans, LA

March 21, 2012Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Mar 21, 2012, 7:29 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2012, 7:29 PM CDT (00:29 UTC)
Expired
Mar 21, 2012, 10:30 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, MS, Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Mar 21, 9:50 PM CDTFLASH FLOOD6 Ene Picayune, MSPEARL RIVER COUNTY SHERIFF OFFICE REPORTED HIGH WATER NEAR THE INTERSECTION OF MOELER AND APPACHE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 141 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WGUS54 KLIX 220029
FFWLIX
MSC045-109-220330-
/O.NEW.KLIX.FF.W.0007.120322T0029Z-120322T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 PM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  EASTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1030 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAINFALL LIKELY TO PRODUCE FLASH FLOODING ACROSS
  HANCOCK COUNTY AND EASTERN PEARL RIVER COUNTY. 

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3100 8934 3063 8934 3059 8934 3054 8935
      3050 8963 3099 8946 3099 8943 3102 8942
      3102 8935

$$

22/TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 6:16 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 21, 6:16 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
616 PM CDT WED MAR 21 2012

.UPDATE...
LINE OF SHOWERS AND THUNDERSTORMS THAT HAS BEEN IMPACTING THE AREA
HAS SLOWED SIGNIFICANTLY. BANDS ARE EXPECTED TO CONTINUE TO
DEVELOP AND TRACK NORTHEASTWARD FROM NEAR PLAQUEMINES PARISH
THROUGH THE MS COASTAL COUNTIES. INSTABILITY AND SHEAR PARAMETERS
REMAIN SUFFICIENT FOR SEVERE STORMS TO DEVELOP IN THAT AREA
THROUGH AT LEAST 1 AM. FOR THAT REASON...ANOTHER TORNADO WATCH HAS
BEEN ISSUED. PRODUCTS RESENT TO SHOW THIS UPDATE.

&&

.PREV DISCUSSION... /ISSUED 426 PM CDT WED MAR 21 2012/

SHORT TERM...TODAY WAS AN ACTIVE DAY. A LINE OF STRONG TO SEVERE
STORMS PUSHED THROUGH MUCH OF THE AREA WITH A FEW TORNADO ACROSS THE
REGION. RAINFALL WAS NOT QUITE AS MUCH AS EXPECTED BUT BTR AND HDC
STILL REPORTED AROUND 2 INCHES OR MORE.

UPPER LOW WILL CONTINUE TO SPIN OVER THE SRN PLAINS THROUGH
TOMORROW. THIS WILL KEEP THE SWRLY FLOW ALOFT OVER THE REGION. IN
THE LL THE BEST MOISTURE WILL SETUP FROM SW TO NE ACROSS THE ERN
HALF OF THE CWA. THE H85 THETA E RIDGE WILL SET UP FROM HUM TO NEW
TO GPT. THERE WILL ALSO BE SOME DIVERGENCE ALOFT OVER THE ERN HALF
OF THE CWA SO WE EXPECT TO SEE NUMEROUS SHRA AND EMBEDDED TSRA
CONTINUE TO REDEVELOP THROUGH THE NIGHT AND FIRST HALF OF TOMORROW
OVER THE REGION. HAVE CUT BACK ON THE FLASH FLOOD WATCH IN THE WEST
BUT KEPT ALL AREAS EAST OF 55 IN THE WATCH AND ADDED THE REST OF
COASTAL MS DUE TO THE SLOW MOVING LINE. AN ADDITIONAL 1-3 INCHES OF
RAIN IS EXPECTED OVER MUCH OF THE REGION BUT ISOLATED AMOUNTS OF 4-5
COULD BE SEEN IN THE WATCH AREA.

LONG TERM...NO CHANGES MADE TO THE EXTENDED PORTION OF THE FCST.
MDLS CONTINUE TO BE IN DECENT AGREEMENT WITH GETTING THE UPPER LOW
OUT OF PLAINS LATE FRI AND THEN A WEAK FRONTAL PASSAGE SUN. PREV
LONG TERM DISCUSSION APPENEDED.

PREV LONG TERM DISCUSSION...CONDITIONS SHOULD BEGIN TO IMPROVE BY
FRIDAY...HOWEVER THE BOUNDARY COULD STILL BE DRAPED OVER THE AREA.
THIS COULD BE THE FOCUS FOR SHOWER DEVELOPMENT FRIDAY. WILL CARRY A
CHANCE OF SHOWERS FOR FRIDAY. THE BOUNDARY SHOULD BE OUT OF THE AREA
BY SATURDAY AS HIGH PRESSURE BUILDS IN TO THE REGION SATURDAY AND
SUNDAY. EXPECT MOSTLY SUNNY TO PARTLY CLOUDY SKIES FOR THE REST OF
THE FORECAST PERIOD AND HIGH TEMPS IN THE UPPER 70S TO LOW 80S
THROUGH TUESDAY. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER
50S TO LOW 60S. 13/MH

MARINE...TIGHT PRESSURE GRADIENT LED TO VERY STRONG WINDS OVER THE
LAKES AND INNER WATERS EARLIER TODAY BUT WINDS HAVE BACKED OFF
SIGNIFICANTLY. EXPECTING SOUTHERLY TO SOUTHEASTERLY WINDS OF
15-20KTS WITH HIGHER GUSTS OVER MUCH OF THE OPEN WATER. THE BIGGEST
ISSUE IS SEAS AS THEY HAVE JUMPED UP TO 9 FT IN THE OUTER WATERS.
WAVES AND SEAS WILL REMAIN UP THROUGH TOMORROW AND THUS THE SCY FOR
THE INNER WATERS AND OUTER WATERS WILL REMAIN UP THROUGH TOMORROW
MORNING. /CAB/

AVIATION...
ADVANCEMENT OF CONVECTION APPEARS TO BE SLOWING ALONG THE MS COAST
VICINITY OF KHSA AND KGPT. MEANWHILE...RAINFALL STARTING TO FILL IN
CONVERGING FLOW FROM ACADIANA AREA TO LEADING EDGE...LIKELY TO
CONTINUE OVERNIGHT. WILL MAINTAIN GENERALLY IFR TO LIFR WITH RAIN
INDUCED LOWER CEILINGS AND TRANSITIONAL ZONE OF NORTHERLY WINDS
TRYING TO BACK IN RESPONSE TO CUT-OFF LOW WELL WEST OF THE REGION.

DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE.
ACTIVATION..HIGH IMPACT...ERMET AND COMMS DESK
ACTIVITIES...SEVERE WEATHER OPERATIONS FOR TORNADO WATCH
             OIL SPILL SUPPORT FOR BARATARIA BAY
             MONITORING FLASH FLOOD/RIVER FLOOD POTENTIAL
             MONITORING COASTAL FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  77  55  80 /  90  70  40  20
BTR  53  78  57  83 /  80  50  40  30
ASD  59  77  62  82 / 100  80  50  40
MSY  58  76  64  82 / 100  80  50  40
GPT  64  76  66  81 / 100  90  50  40
PQL  65  79  64  82 / 100  90  50  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...NORTHERN
     TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
     WALTHALL.

     COASTAL FLOOD WARNING UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Mar 21, 6:25 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CDT WED MAR 21 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-222330-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
625 PM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SLOW MOVING FRONT IS FORECAST TO MOVE THROUGH THE AREA
TODAY THROUGH THURSDAY...RESULTING IN SEVERAL HAZARDS ACROSS THE
LOCAL AREA.

HEAVY RAIN...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS GENERALLY ALONG
AND WEST OF THE I-59 CORRIDOR. WIDESPREAD RAINFALL TOTALS OF 2 TO
3 INCHES ARE POSSIBLE ACROSS THE REGION.

SEVERE THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT TODAY UNTIL 1 AM CDT PLAQUEMINES AND
SAINT BERNARD PARISHES AS WELL AS COASTAL MISSISSIPPI. SEE WATCH
TEXT FOR DETAILS. THE BIGGEST THREATS FROM ANY SEVERE
THUNDERSTORMS WILL BE STRONG AND DAMAGING STRAIGHT LINE WIND GUSTS
AND THE THREAT OF AN ISOLATED TORNADO.

COASTAL FLOODING...
A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL HANCOCK COUNTY
TODAY. SEE WARNING TEXT FOR DETAILS. A COASTAL FLOOD STATEMENT HAS
BEEN ISSUED FOR THE ENTIRE COASTLINE OF SOUTHEAST LOUISIANA AND
MISSISSIPPI. STRONG SOUTHEAST WINDS WILL LEAD TO ABOVE NORMAL
TIDES THROUGH AT LEAST WEDNESDAY. TIDE LEVELS COULD REACH AS HIGH
AS 2 FEET ABOVE NORMAL TONIGHT. IMPACTS ARE EXPECTED TO BE MINIMAL
AS ASTRONOMICAL TIDES ARE CURRENTLY IN A LOW CYCLE. PLEASE REFER
TO THE COASTAL FLOOD STATEMENT FOR ADDITIONAL DETAILS.

MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL
WATERS. WINDS AND SEAS WILL SLOWLY DIMINISH WITH HEADLINES
EXPIRING BETWEEN 7 PM TODAY AND 7 PM THURSDAY DEPENDING ON
LOCATION. PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR
ADDITIONAL DETAILS.

RIVER FLOODING...
FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL
RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING DUE TO
HEAVY RAINFALL THAT IS EXPECTED TO IMPACT THE AREA.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR COASTAL WATERS
OF SOUTHEAST LOUISIANA AND MISSISSIPPI THROUGH 7 PM THURSDAY.
PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL
DETAILS.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG
AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS
AND FORECASTS FOR ADDITIONAL INFORMATION.

OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN INITIATED FOR TODAY MARCH 21ST IN
SUPPORT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING. PLEASE
RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO LOCAL
LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Mar 21, 4:07 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     KILN                    30.42N 89.43W
03/21/2012                   HANCOCK            MS   EMERGENCY MNGR

            TREES DOWN ALONG CALLINGTON ROAD

0310 PM     TSTM WND DMG     PEARLINGTON             30.25N 89.60W
03/21/2012                   HANCOCK            MS   EMERGENCY MNGR

            TREES DOWN

&&

KGRAHAM
Local storm report, Mar 21, 5:02 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     11 NNW LONG BEACH       30.51N 89.24W
03/21/2012                   HARRISON           MS   PUBLIC

            TREES DOWN NEAR HIGHWAY 53...LIZANA SCHOOL ROAD...AND
            SAUCIER LIZANA ROAD.

&&

KGRAHAM
Local storm report, Mar 21, 5:10 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     TORNADO          3 NE MADISONVILLE       30.43N 90.13W
03/21/2012  F0               ST. TAMMANY        LA   NWS STORM SURVEY

            A NWS STORM SURVEY TEAM OBSERVED DAMAGE PRODUCED BY A
            TORNADO NORTHEAST OF MADISONVILLE. THE TORNADO TOUCHED
            DOWN NEAR THE CLUB HOUSE IN TCHEFUNCTA COUNTRY CLUB
            ESTATES NEIGBORHOOD. THE TORNADO CONTINUED ON A PATH TO
            THE NORTHEAST DOWNING SEVERAL TREES AND PRODUCING MINOR
            ROOF DAMAGE TO A COUPLE HOMES BEFORE LIFTING IN A HEAVILY
            WOODED AREA BEYOND THE NEIGHBORHOOD. THE TORNADO HAD A
            WIDTH OF APPROX 100 YDS AND PATH LENGTH OF ONE HALF MILE.

&&

MEFFERSO
Special weather statement, Mar 21, 6:05 PM CDT, 1 hour 24 minutes before
LAZ040-062-MSZ080-081-212345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CDT WED MAR 21 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...ORLEANS PARISH...HARRISON COUNTY...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
WEST OF DIAMONDHEAD TO 18 MILES EAST OF EAST NEW ORLEANS...MOVING
NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
KILN...DIAMONDHEAD...WAVELAND AND BAY ST. LOUIS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

22/TD
Local storm report, Mar 21, 6:32 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLASH FLOOD      SLIDELL                 30.28N 89.78W
03/21/2012                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            FLASH FLOODING OF BONFOUCA DRIVE IN PALM LAKE SUBDIVISION
            WAS REPORTED BY SLIDELL FIRE DEPARTMENT.

&&

MEFFERSO
Special weather statement, Mar 21, 6:58 PM CDT, 31 minutes before
MSZ080-220045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 PM CDT WED MAR 21 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HANCOCK
COUNTY...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES WEST OF WAVELAND...OR ABOUT 6
MILES NORTHEAST OF PEARLINGTON...MOVING NORTH AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BAY ST. LOUIS...STENNIS SPACE CENTER...DIAMONDHEAD AND KILN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

7/ARM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:09 PM CDTTornado WarningLIXHancock, Harrison21 min
Mar 21, 8:19 PM CDTTornado WarningLIXHancock, Harrison26 min
Mar 21, 8:34 PM CDTRiver Flood WarningLIXHancock, Pearl River20 days
Mar 21, 8:58 PM CDTFlash Flood WarningLIXHarrison3 hr
Mar 21, 10:08 PM CDTTornado WarningLIXHarrison26 min
Mar 21, 11:13 PM CDTAreal Flood WarningLIXHancock4 hr
Mar 21, 11:54 PM CDTFlash Flood WarningLIXHarrison2 hr
Mar 22, 12:18 AM CDTTornado WarningLIXHarrison, Jackson27 min
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 2:00 AM CDTFlash Flood WarningLIXHarrison3 hr
Mar 22, 4:52 AM CDTTornado WarningLIXHarrison, Jackson23 min
Mar 22, 7:01 AM CDTTornado WarningLIXJackson29 min
Mar 22, 8:10 AM CDTFlash Flood WarningLIXJackson3 hr
Mar 22, 9:44 AM CDTTornado WarningLIXJackson31 min
Mar 22, 10:51 AM CDTRiver Flood WarningLIXHarrison55 hr
Mar 22, 10:56 AM CDTRiver Flood WarningLIXJackson10 days
Mar 22, 2:03 PM CDTRiver Flood WarningLIXHarrison42 hr

Nearby

Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.